Renormalization group interpretation of the Born and Rytov approximations

Kirkinis, E. (2008) Renormalization group interpretation of the Born and Rytov approximations. Journal of the Optical Society of America A: Optics and Image Science, and Vision, 25(10), pp. 2499-2508.

View at publisher

Abstract

In this paper the method of renormalization group (RG) [Phys. Rev. E 54, 376 (1996)] is related to the well-known approximations of Rytov and Born used in wave propagation in deterministic and random media. Certain problems in linear and nonlinear media are examined from the viewpoint of RG and compared with the literature on Born and Rytov approximations. It is found that the Rytov approximation forms a special case of the asymptotic expansion generated by the RG, and as such it gives a superior approximation to the exact solution compared with its Born counterpart. Analogous conclusions are reached for nonlinear equations with an intensity-dependent index of refraction where the RG recovers the exact solution. © 2008 Optical Society of America.

Impact and interest:

10 citations in Scopus
Search Google Scholar™
10 citations in Web of Science®

Citation counts are sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

ID Code: 73432
Item Type: Journal Article
Refereed: Yes
Keywords: Asymptotic expansions, Exact solutions, Intensity-dependent indices, Non-linear medias, Random medias, Renormalization groups, Rytov approximations, Asymptotic analysis, Difference equations, Numerical analysis, Refractive index, Statistical mechanics, Nonlinear equations
DOI: 10.1364/JOSAA.25.002499
ISSN: 10847529 (ISSN)
Divisions: Current > Schools > School of Mathematical Sciences
Current > QUT Faculties and Divisions > Science & Engineering Faculty
Deposited On: 07 Jul 2014 22:48
Last Modified: 09 Jul 2014 06:33

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page